MAUDE Adverse Event Report: DEPUY SPINE INC IS ROD SIDE CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC

DEPUY SPINE INC IS ROD SIDE CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC
Catalog Number 205027
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The is rod side cutter was returned for evaluation.Visual examination of the rod cutter revealed that the tip of the rod cutter had become chipped and plastically deformed across the cutting edge of the rod cutter blade.A review of the device history record for the reported lot of the reported products did not find any anomalies in the release of these devices.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the rod cutter tip becoming chipped and plastically deformed across the cutting edge of the rod cutter blade cannot be positively determined.However, the noted damage suggests that the tip of the rod cutter most likely was subjected to an unanticipated high load when cutting a rod resulting in the tip to chip and become plastically deformed across the cutter edge of the blade.No issues were identified in the manufacturing and release of this device that could have contributed to the problem reported by the customer.As such, the complaint will be closed with no further action.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Cutting are at the tip of instrument broken.

Brand Name
IS ROD SIDE CUTTER
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7286165
Report Number1526439-2018-50154
Device Sequence Number16507785
Product Code HTZ
UDI-Device Identifier10705034001258
UDI-Public10705034001258
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number205027
Device Lot NumberHM39988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2018
Initial Date Received by Manufacturer 02/01/2018
Initial Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1